The commenter below gave you some good advice and information. I?d
like to expand his comment a bit for you. H. pylori is not known to
elevate liver enzymes, nor did I find any reference to this happening.
Some medications can cause elevated liver enzymes, but not ALP or GGT.
H.pylori infections can be asymptomatic, but some people do get acid
reflux (heartburn), indigestion, or other symptoms.
?What are the symptoms of H. pylori-related ulcers?
The following are the most common symptoms of H. pylori- related for
ulcers. However, each individual may experience symptoms differently.
Soon after being infected with H. pylori, most people develop
gastritis - an inflammation of the stomach lining. However, most
people will never have symptoms or problems related to the infection.
When symptoms are present, they may include the following:
? dull, gnawing pain, which may:
o occur two to three hours after a meal.
o come and go for several days or weeks.
o occur in the middle of the night when stomach is empty.
o be relieved by eating.
? loss of weight
? loss of appetite
?H. pylori gastritis produces no symptoms in 90 percent of infected
persons. The prevalence of H. pylori infection varies geographically
and has been demonstrated to be as high as 52 percent in the United
States.4 Factors associated with higher infection rates are increasing
age, African-American or Hispanic race, lower levels of education, and
birth in a developing country.?
?Most patients with gastritis or an ulcer have pain or burning in the
upper abdomen (the area above the belly button). In some people,
infection with H. pylori leads to stomach cancer.?
?H. pylori infection is common in the United States: About 20 percent
of people under 40 years old and half of those over 60 years have it.
Most infected people, however, do not develop ulcers. Why H. pylori
does not cause ulcers in every infected person is not known. Most
likely, infection depends on characteristics of the infected person,
the type of H. pylori, and other factors yet to be discovered.
Researchers are not certain how people contract H. pylori, but they
think it may be through food or water.
Researchers have found H. pylori in the saliva of some infected
people, so the bacteria may also spread through mouth-to-mouth contact
such as kissing.?
?Doctors used to think ulcers were caused by stress or by eating food
with too much acid in it. We now know this isn't true. We now know
that most stomach ulcers are caused by an infection. The infection is
caused by a bacteria (germ) called Helicobacter pylori (say:
"hell-ee-ko-back-ter pie-lore-ee"), or H. pylori for short. Ulcers in
people who don't have an H. pylori infection are usually related to
heavy aspirin use, or heavy use of anti-inflammatory drugs like
ibuprofen (some brand names: Advil, Nuprin, Motrin). Acetaminophen
(brand name: Tylenol) doesn't cause stomach ulcers.?
Treatment for H. pylori
?Treatment involves 10- to 14-day multidrug regimens including
antibiotics and acid suppressants, combined with education about
avoidance of other ulcer-causing factors and the need for close
follow-up. Follow-up testing (i.e., urea breath or stool antigen test)
is recommended for patients who do not respond to therapy or those
with a history of ulcer complications or cancer.?
There are several multi-drug regimens for treating H. pylori, and your
doctor will select the one best for you, taking into consideration
your medical history. See near the bottom of the page for a table of
Currently there is no vaccine for H. pylori, and once it is
eradicated, you can be re-infected. If your doctor prescribes
medication, be sure and complete the regimen, even if you feel better
before the medicine is gone.
?Because you have to take so many medicines at the same time, you may
have some side effects. Minor side effects of H. pylori medicines
include a black color on the tongue and black stool, diarrhea, nausea
and headache. Some of the medicines leave a bad taste in your mouth.
These side effects are usually minor and go away on their own.?
?Other recommendations may include the following:
? Stop smoking and avoid NSAIDS if possible. If continuing an NSAID is
necessary, your doctor can discuss several options with your for
either continuing the NSAID along with an acid reducer, or switching
to alternative medications.
? Alcohol must be avoided until the ulcer has healed. Small amounts of
alcohol after that are probably safe, but you should discuss this with
? Although stress and diet have not been found to play a significant
role in developing ulcers, stress management is appropriate for your
general health. If certain foods upset your stomach (e.g. spicy foods,
products containing caffeine), avoiding these may also decrease
NSAIDS are non-steroidal anti-inflammatory drugs, such as Advil
(Ibuprofen) and Aleve (Naproxyn).
?H pylori has recently been associated with iron-deficiency anemia.
Two main hypotheses that potentially explain this relation are (1)
sequestration of iron due to antral H pylori infection and (2)
decreased nonheme iron absorption caused by lower-gastric acidity and
the ascorbic acid content of gastric juice.
H pylori infection and its association with gastric malignancy were
well described in several epidemiologic studies. The course of
progression from inflammation to cancer remains unclear. One model
describes the stepwise progression of H pylori infection to chronic
gastritis, atrophic gastritis, intestinal metaplasia, and gastric
Elevated liver enzymes
Elevated liver enzymes occur when they are ?leaked? from some form of
liver damage, and can be caused by numerous things; hepatitis,
mononucleosis, some viral infections, some medications, cirrhosis,
gall bladder problems, etc.
Here s a site that simply explains liver enzymes.
?High ALP usually means that the bone or liver has been damaged. If
other liver tests such as bilirubin, aspartate aminotransferase (AST),
or alanine aminotransferase (ALT) are also high, usually the ALP is
coming from the liver. If calcium and phosphate measurements are
abnormal, usually the ALP is coming from bone.
In some forms of liver disease, such as hepatitis, ALP is usually much
less elevated than AST and ALT. When the bile ducts are blocked
(usually by gallstones, scars from previous gallstones or surgery, or
by cancers), ALP and bilirubin may be increased much more than AST or
ALT. In a few liver diseases, ALP may be the only test that is high.
In some bone diseases, such as a disorder called Paget?s disease
(where bones become enlarged and deformed), or in certain cancers that
spread to bone, ALP may be the only test result that is high.
Sometimes doctors don?t know why ALP is high, and they need to order
other tests to determine the exact cause. In such cases, your doctor
may order another enzyme, GGT, that is made by the liver in the same
places as is ALP, but which is not made by bone.?
?Common causes of elevated liver enzymes include:
? Medications, such as certain nonsteroidal anti-inflammatory drugs,
cholesterol-lowering medications, antibiotics and anti-seizure
? Drinking too much alcohol
? Elevated triglycerides
? Infection, such as viral hepatitis and mononucleosis
? Autoimmune disorders of the liver and bile ducts, such as autoimmune
hepatitis and primary sclerosing cholangitis and primary biliary
? Metabolic liver disease, such as hemochromatosis and Wilson's disease
? Excessive use of vitamin supplements and certain herbal supplements
? Tumors of the liver or bile ducts
There you go. I hope your doctor explains your lab results better
for you on your next visit. If not, consider changing doctors. We are
unable to diagnose you online, and your best source of information is
your doctor, who is familiar with your medical history.
If anything is unclear, please ask for an Answer Clarification, and
allow me to respond, before rating. I'll be happy to assist you
further on this question.
h.pylori + therapy
H.pylori + elevated liver enzymes